Approximate solutions to stochastic dynamic programs

Stern, Steven (1997) Approximate solutions to stochastic dynamic programs. Econometric Theory, 13(3), pp. 392-405.

View at publisher


This paper examines the properties of various approximation methods for solving stochastic dynamic programs in structural estimation problems. The problem addressed is evaluating the expected value of the maximum of available choices. The paper shows that approximating this by the maximum of expected values frequently has poor properties. It also shows that choosing a convenient distributional assumptions for the errors and then solving exactly conditional on the distributional assumption leads to small approximation errors even if the distribution is misspecified. © 1997 Cambridge University Press.

Impact and interest:

4 citations in Scopus
Search Google Scholar™
3 citations in Web of Science®

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

ID Code: 73255
Item Type: Journal Article
Refereed: Yes
ISSN: 1469-4360
Divisions: Current > Schools > School of Mathematical Sciences
Current > QUT Faculties and Divisions > Science & Engineering Faculty
Copyright Owner: Copyright 1997 Cambridge University Press
Deposited On: 02 Jul 2014 05:05
Last Modified: 02 Jul 2014 05:05

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page